MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE
Model Number 399.481
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement.It is unknown when the event occurred.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Part number: 399.481, lot number: t926225.Date of manufacture: 02jun2008.(b)(4).Description of dhr review: a review of the device history record from the manufacturing site (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that several instruments at the facility are discolored.The cannulated 4.0mm hexagonal screwdriver, the periosteal elevator 3mm curved blade (straight edge), the periosteal elevator 3mm curved blade (round edge), and the holding sleeve.When peel packed, the handles are leaching a brown substance on the backing of the peel pack.The handles have a dull, rough finish.There was no patient involvement.This complaint involves four (4) devices.This report is for a curved blade (round edge) elevator.(b)(4).
 
Additional Manufacturer Narrative
The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A product investigation was performed.The returned device was examined and the complaint condition was not able to be confirmed as no brown leaching substance was identified and the peel pack was not returned.The phenolic material handle does have texture for tactile feel by design, but the reported condition of rough and dull are not confirmed.Whether this complaint can be replicated at customer quality (cq) is not applicable for this complaint condition.A review of the device history record from the manufacturing site (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Relevant drawings for the returned instrument were reviewed (both from the time of manufacture and present revision): periosteal elevator drawing were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.It is possible that the facility has used sterilization parameters outside of synthes recommendations on the returned 9+ year old instrument causing the reported complaint condition but this cannot be confirmed based on the received condition of the device at customer quality (cq).Synthes recommendations for instrument sterilization parameters can be found in the "instructions for processing synthes reusable medical devices - instruments, instrument trays and cases" per relevant technique guide.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: address.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7167677
Report Number8030965-2018-50099
Device Sequence Number1773299
Product Code HTE
UDI-Device Identifier10886982202857
UDI-Public(01)10886982202857(10)T926225
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.481
Device Catalogue Number399.481
Device Lot NumberT926225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/15/2018
02/01/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date01/29/2018
02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1